hi was dx nov 2009 with bc. stage and grade 1. 17 months on started to struggle. not sure if its the treatment iam on. or its just all hit me now. this web site does help on my down days. would love to hear from anybody thanks gaynor
HI Gaynor, are you on treatment still, like maybe tamox ? its interesting isn’t it how we go along fine for while and then have struggling times too - I am only a year post dignosis, 6 months post treatment and I vary a great deal in how I feel I am coping. My balancing act is trying to find “normal” life without also forgetting or allowing others to forget that I’ve had breast cancer…I was same stage etc as you but had lymph node involvement.
Hi Gaynor and welcome to the BCC forums
In addition to the support you have received you may find the following information from BCC useful, here’s the web link to the ‘Moving forward’ page where you can access other support:
our helpline is open 9-5 weekdays and 9-2 Sat and you are very welcome to call for further support on 0808 800 6000.
I too rely on this web site to pull me through. I’m still mid treatment but have read a good article that was posted by someone else about coping after treatment:
Hope the link works. It explains how and why people might feel after the dust has settled. It may help.
I too have days when I feel really good and other days when I am not so good. It is now a year since my DX and I have had my first mammogram which is clear, but can’t help thinking what if it comes back. I also think some people think it is all over for us after treatment but you and I know the worrying never goes away.
I am like Nicola and try and stay positive with my attitude, and I am lucky that my friends and work mates are very good about knowing how i am feeling. You will find lots of the ladies on here feel the same as you, and we are all here to help one another.
thanks ladies. i think as well my husband has just been dx with skin cancer and lost my mum age 64. i think its all just hit me, also been on zoladex and tamoxufen which i think a side effect of these drugs can make you feel down. thanks for your advice and support. it means a lot to ask ladies who are going through the same xxx
I am only on tamoxifen and mine was grade 1 nearly 2 years since dx.
I wonder why your on zoladex as well, they never offered that to me.
hi libby, mine was er positive. was told the best thing for me was for my periods to stop. was on the tamoxifen my periods continued and did get worse, so they started me on zoladex which stop my periods.
Zoladex can play havoc with your emotions. I have been on it over 2.5 yrs and it changes my personality completely. There are quite a few ‘old’ threads about it if you fancy doing a search (sorry, no idea how to link them up here)
Also, you may be suffering from a form of post traumatic shock. It’s very common as you sort of keep going through all the treatment and it’s only afterwards that it hits you - sometimes albeit subconsciously - exactly what you’ve been through. Never mind the stress of normal life !!
Ask for help if you need it - have you a bcn you were in contact with at diagnosis and through treatment? Or the helpline here?
Don’t stress yourself too much about it, thinking you’re on your own with this.
hi liz thank you very much, your words of surport have helped x